MAUDE Adverse Event Report: PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT

PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT
Model Number 21M
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The company was informed of a revision case of the tops system in usa.The original procedure was performed on (b)(6), 2021 due to l4-l5 spondylolisthesis and moderate stenosis (lateral recess and foraminal).The patient was treated with tops at l4-l5 as part of the us ide clinical study.In the postoperative period, the patient complained of noise from the implant while bending, yet no other symptoms were reported, and the patient was pain free.However, at 18 months the patient was diagnosed with adjacent level stenosis with some lower extremity discomfort that persisted despite conservative care of the lumbar spine.The combination of device noise, radiographic analysis of the patient and the subject's symptoms led to the recommendation to remove the tops implant and perform a two-level fusion.During the re-operation, it was noted that there was no debris around the tops device and the surrounding tissue was normal in appearance.The tops device, four set screws, and four pedicle screws were removed without incident.The pedicle screws had no evidence of loosening.Six pedicle screws from another manufacturer were placed at l3, l4, and l5 level.Fusion rods and an interbody cage were placed to create a two-level l3-l5 fusion.
 
Additional Manufacturer Narrative
A review of the manufacturing records of the involved lot was performed and indicated that it was manufactured in accordance with specifications without deviations.At the time of the removal the implants appeared well preserved, and there was no special implant-related observations.The explants were obtained and are awaiting investigation.The rate of revisions for the tops system is lower than the reported rates in the literature for similar systems.An adjacent level disease which was indicated as a contributing reason for the surgery is known as a common cause of revision after primary spine surgery.Implant noise, that may signal compromise of the articulating mechanism, has been previously reported in a small number of cases.All revision procedures have been performed without sequelae.The cause for the revision surgery in such cases may be multifactorial, including patient and procedure related factors.If additional relevant information becomes available, a follow-up report will be submitted.

Brand Name
TOPS SYSTEM
Common Device Name
MOTION-PRESERVING SPINAL IMPLANT
Manufacturer (Section D)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key18910162
Report Number3012401682-2024-00005
Device Sequence Number12484380
Product Code QWK
UDI-Device Identifier07290014064010
UDI-Public7290014064010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P220002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number21M
Device Catalogue Number85858
Device Lot NumberRTP0491US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight87 KG